Hail, Franklin
- When
- August 7, 3:55 PM EST
- Where
- Franklin County, Frankfort
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -84.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 7, 1:30 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT THU AUG 7 2003 .SHORT TERM... PERSISTENT UPPER LEVEL TROF WILL REMAIN IN PLACE ACROSS THE GREAT LAKES AND OHIO VALLEY THROUGH SUNDAY. THE AXIS OF THE UPPER LEVEL TROF WILL EXTEND INTO CENTRAL INDIANA AND CENTRAL KENTUCKY. THUNDERSTORMS THIS AFTERNOON ACROSS THE BLUEGRASS REGION ARE IN RESPONSE TO A WEAK S/W ROTATING AROUND THE BASE OF THE TROF. FORECAST CONCERN WILL BE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. MODEL SOUNDINGS INDICATE FAIRLY UNSTABLE ATMOSPHERE DURING THE AFTERNOON AND EVENING HOURS. ETA ALSO INDICATES A WEAK S/W DROPPING INTO WESTERN KENTUCKY FRIDAY. WITH THIS IN MIND WE WILL MENTION CHC POPS OVER THE FORECAST AREA FRIDAY AFTERNOON AND EVENING. AT THE PRESENT TIME WITH A LACK OF ADDITIONAL S/W ENERGY WE WILL WILL HOLD POPS BELOW 30% SATURDAY AND SUNDAY. MAV AND FWC MOS TEMP FORECAST ARE CONSISTENT AND LOOK GOOD BASED ON CURRENT TRENDS. .EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)... ONLY CHANGES TO THE EXTENDED WILL BE TO ADD CHANCE POPS TO TUESDAY AS REINFORCING SHORTWAVE TROUGH BUILDS INTO THE OH VALLEY. REMAINDER OF FORECAST WILL BE DRY. SUNDAY TO MONDAY SOME MODIFIED RIDGING BUILDS INTO THE REGION BEFORE NEXT SHORTWAVE THEREFORE WILL BUMP TEMPS UP A LITTLE TO REFLECT LATEST MOS. .LMK...NONE. JA/JB
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU AUG 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT INTO SOUTHERN OHIO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ESPECIALLY EAST OF THE I-65 CORRIDOR THIS EVENING. THE STRONGER OF THESE STORMS COULD CONTAIN FREQUENT LIGHTING AND WIND GUSTS TO 40 MPH. IN ADDITION...DUE TO THE SLOW MOVEMENT OF THE INDIVIDUAL CELLS AND HIGH MOISTURE CONTENT OF THE ATMOSPHERE...SOME LOCALIZED FLOODING PROBLEMS COULD DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. JB
The Louisville radar (KLVX), 99 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376854.